TITLE

Atenolol interaction

PUB. DATE
November 2007
SOURCE
Reactions Weekly;11/3/2007, Issue 1176, p6
SOURCE TYPE
Periodical
DOC. TYPE
Case Study
ABSTRACT
The article describes the case of a 57-year-old man presented with a 1-week history of dark urine, nausea and vomiting after receiving atenolol with over-the-counter (OTC) herbal medicines. A liver biopsy revealed granulomatous hepatitis with an unusual number of eosinophils that was suggestive of drug-induced liver injury. His liver enzyme and bilirubin levels had normalised after discontinuing atenolol and replacing it with amlodipine.
ACCESSION #
27522549

 

Related Articles

  • Herbal medicines.  // Reactions Weekly;4/12/2008, Issue 1197, p23 

    The article describes the case of a 36-year-old woman who developed acute hepatitis while receiving a Chinese herbal medicine. She was referred to an outpatient clinic with a recent onset of weakness, elevated liver enzymes and a slightly elevated serum bilirubin level of 1.3 mg/dL. At last...

  • Herbal medicines.  // Reactions Weekly;11/28/2009, Issue 1280, p26 

    The article describes the case of an 85-year-old woman who developed granulomatous hepatitis while under Sarapin treatment regimen for joint pain. Sarapin is a herbal medicine derived from the pitcher plant Sarracenia purpurea. The patient was hospitalized due to chest pain and hypertension....

  • First-episode mania with psychotic features induced by over-the-counter diet aids containing sibutramine.  // Turkish Journal of Psychiatry;Winter2010, Vol. 21 Issue 4, p1 

    No abstract available.

  • First, do no harm. MacKenzie, Debora // New Scientist;10/24/98, Vol. 160 Issue 2157, p53 

    Examines the use of herbal medicines and calls for tighter controls of healthful herbs. Example of one woman who used herbs to lose weight and the terrible consequences; How governments in the United States and the European Union are trying to put stricter controls on herbal medicines; Fights...

  • Herbal supplements.  // Mayo Clinic Health Letter;Aug2009, Vol. 27 Issue 8, p4 

    The article discusses health risks associated with taking herbal supplements. Just like prescription and nonprescription drugs, herbal supplements contain ingredients that affect the body functions. When improperly used, they can cause life-threatening problems such as liver or kidney damage,...

  • CUTANEOUS REACTIONS DUE TO ANTIHYPERTENSIVE DRUGS. Upadhayai, J. B.; Nangia, Anup Kumar; Mukhija, R. D.; Misra, Mukum; Mohan, Lalit; Singh, K. K. // Indian Journal of Dermatology;2006, Vol. 51 Issue 3, p189 

    Out of a total of 1147 patients on antihypertensive drugs, 23 (2.04%) developed adverse cutaneous drug reactions (ACDR). The commonest antihypertensive drug group causing ACDR was beta-blockers of which atenolol was the commonest culprit. The second most common group was calcium channel blockers...

  • Amlodipine.  // Reactions Weekly;8/18/2007, Issue 1165, p6 

    The article reports the case of a 6-year old girl who developed bilateral upper extremity edema after starting amlodipine for severe hypertension. The dosage of amlodipine was increased and minoxidil and atenolol were discontinued. The patient's edema and pitting increased, her blood pressure...

  • Herbal medicines.  // Reactions Weekly;4/26/2008, Issue 1199, p26 

    The article describes the case of a 46-year-old woman who developed acute hepatitis while receiving Lycopodium similiaplex herbal solution for insomnia. She was hospitalised with symptoms of anorexia, nausea, asthenia and abdominal discomfort after taking the solution for 8 weeks. The herbal...

  • Herbal medicines.  // Reactions Weekly;8/9/2008, Issue 1214, p18 

    The article describes a case of acute hepatitis in a 35-year-old man while taking a Polygonum multiflorum-containing herbal supplement called NuHair for thinning hair. The man presented with a 1-week history of nausea and tea-coloured urine. After NuHair was discontinued, the patient's liver...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics